Alert archive / South Dakota / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Aug 12, 2006, 6:36 PM CDT for Roberts County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2006, 6:36 PM CDT (23:36 UTC)
- Expired
- Aug 13, 2006, 12:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Roberts County, SD
The radar
The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KABR 122339 FFWABR SDC109-130530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 636 PM CDT SAT AUG 12 2006 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA... * UNTIL 1230 AM CDT * AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS TRAINING OVER THE WARNED AREA. 2.30 INCHES HAD FALLEN AS OF 630 PM IN SISSETON WITH REPORTS THAT THE PARK IN SISSETON WAS FLOODED. ADDITIONAL RAINFALL IS EXPECTED OVER THE NEXT 1 TO 3 HOURS IN THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW EFFINGTON AND SISSETON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. LAT...LON 4552 9718 4550 9695 4585 9667 4585 9715 $$ PARKIN
1 follow-up statement
000 WGUS73 KABR 130531 FFSABR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1228 AM CDT SUN AUG 13 2006 SDC109-130538- ROBERTS SD- 1228 AM CDT SUN AUG 13 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM CDT (1130 PM MDT) FOR ROBERTS COUNTY... THE FLOOD THREAT IN ROBERTS COUNTY HAS ENDED. WATERS HAVE RECEDED IN AND AROUND THE CITY OF SISSETON. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4552 9718 4550 9695 4585 9667 4585 9715 $$ TARVER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:14 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 12, 4:14 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
414 PM CDT SAT AUG 12 2006
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
FORECAST CHALLENGE IS SEVERE POTENTIAL TONIGHT AND HEAVY RAIN
THREAT TONIGHT AND THE FIRST HALF OF SUNDAY.
PRESENTLY HAVE SEVERE CONVECTION GOING UP IN THE FA ALONG AND
AHEAD OF A SLOW MOVING COLD FRONT. A SEVERE WATCH AND TORNADO
WATCH COVER ALL OF THE FA EXCEPT FOR THE NORTH CENTRAL SODAK
ZONES. PLENTIFUL LOW LEVEL MOISTURE IN COMBINATION WITH HIGH-END
SHEAR AND INSTABILITY VALUES WILL CONTINUE A LARGE HAIL/ISOLATED
TORNADO THREAT ACROSS THE FA WELL INTO THE EVENING.
THE 12Z SOLUTIONS CONTINUE TO ADVERTISE WHAT HAS BEEN THE THEME
FOR A FEW DAYS NOW...LOTS OF RAIN THROUGH THE FIRST HALF OF
SUNDAY. BOTH SOLUTIONS HAVE SLOWED THE EXITING OF THE COLD FRONT
TO BETWEEN 21Z AND 00Z SUNDAY EVENING. STRONG 03 AND 06 HOURLY
PRESSURE TENDENCIES ON THE BACKSIDE OF THE DEPARTING COLD FRONT
ONCE IT BEGINS TO PICK UP STEAM SUNDAY...SO EXPECTING SOME
FORMIDABLE WINDS BEHIND THE SYSTEM SUNDAY AFTERNOON AND EVENING
ACROSS THE FA. MAY NEED A HIGHLIGHT OF SOME SORT RELATED TO THE
WINDS. BOTH MODELS SHOWING THIS FIRST ROUND OF PRECIP WRAPPING UP
AFTER 06Z TONIGHT AS THE FIRST SIGNIFICANT MONSOONAL S/W WAVE TROF
PASSES NORTH INTO CANADA...BUT THEN HIGHLIGHT A SECOND S/W TROF
MOVING THROUGH BETWEEN 09Z AND 18Z ON SUNDAY. EXPECTING MORE
THUNDER SUNDAY...MAINLY IN AND EAST OF THE JAMES RIVER VALLEY.
THEN QUIET WEATHER DAYS UNDER HIGH PRESSURE FROM SUNDAY NIGHT
THROUGH THE FIRST OF TUESDAY. WAA AND RETURN FLOW SET UP LATE
TUESDAY NIGHT...AND INSERTED A SLT CHANCE POP TO MATCH UP WITH UNR
AND BIS ACROSS NORTH CENTRAL SODAK.
NO NEED TO CHANGE ANYTHING IN THE TEMPERATURE FORECAST...AS LATEST
MODEL GUIDANCE CONTINUES TO SUPPORT THE GOING FORECAST.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
FLOW BECOMES SWRLY ALOFT DURING THE EXTENDED FORECAST PERIOD WITH
UNSETTLED WEATHER DEVELOPING. MODELS STILL ON TRACK WITH BRINGING A
LOW PRESSURE INTO THE DAKOTAS BY THURSDAY AND INTO FRIDAY. PREVIOUS
WX/POP GRIDS LOOK FINE FOR RIGHT NOW. NO SUBSTANTIVE CHANGES TO
TEMPS AT THIS POINT EITHER.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH THROUGH SUNDAY MORNING FOR CLARK-CODINGTON-DAY-
HAMLIN-HAND-MARSHALL-SPINK.
MN...NONE.
&&
DORN/MOHRHazardous weather outlook, Aug 12, 11:33 AM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 1133 AM CDT SAT AUG 12 2006 SDZ003>005-009-010-015>017-033>036-045-131645- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES- 1133 AM CDT SAT AUG 12 2006 /1033 AM MDT SAT AUG 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING. THERE IS A CHANCE THAT SOME OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING SUNDAY. THUNDERSTORM DEVELOPMENT IS ALSO POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON BY 2PM CDT. SDZ006-007-011-018>020-022-037-131645- BROWN-MARSHALL-DAY-SPINK-CLARK-CODINGTON-HAMLIN-HAND- 1133 AM CDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON ALONG AND EAST OF A SLOW MOVING COLD FRONT DRAPED ACROSS THE REGION. THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS. SOME OF THE STORMS THIS AFTERNOON AND THIS EVENING ALONG AND EAST OF A LINE FROM KENNEBEC TO MILLER TO HECLA WILL DEVELOP IN A VERY MOISTURE RICH...FAVORABLE SHEAR...AND VERY UNSTABLE ENVIRONMENT...RESULTING IN SEVERE HAIL AND THUNDERSTORM WINDS. AN ISOLATED TORNADO IS POSSIBLE THIS EVENING AS WELL. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS FROM LATE THIS AFTERNOON THROUGH SUNDAY MORNING...CREATING THE POTENTIAL FOR FLOODING. A FLOOD WATCH IS IN EFFECT FROM 6 PM CDT TODAY TO NOON CDT ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE THROUGH THE DAY SUNDAY. THUNDERSTORM DEVELOPMENT IS ALSO POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AFTER 4 PM CDT. MNZ039-046-SDZ008-021-023-048-051-131645- TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL-LYMAN-BUFFALO- 1133 AM CDT SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON ALONG AND EAST OF A SLOW MOVING COLD FRONT DRAPED ACROSS THE REGION. THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS. SOME OF THE STORMS THIS AFTERNOON AND THIS EVENING ALONG AND EAST OF A LINE FROM KENNEBEC TO MILLER TO HECLA WILL DEVELOP IN A VERY MOISTURE RICH...FAVORABLE SHEAR...AND VERY UNSTABLE ENVIRONMENT...RESULTING IN SEVERE HAIL AND THUNDERSTORM WINDS. AN ISOLATED TORNADO IS POSSIBLE THIS EVENING AS WELL. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS FROM LATE THIS AFTERNOON THROUGH SUNDAY MORNING...CREATING THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE THROUGH THE DAY SUNDAY. THUNDERSTORM DEVELOPMENT IS ALSO POSSIBLE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AFTER 4 PM CDT. DORN
In the hours before
Local storm report, Aug 12, 3:35 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME OF EVENT
NATIONAL WEATHER SERVICE ABERDEEN SD
335 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 9 S ROSCOE 45.32N 99.33W
08/12/2006 E60 MPH EDMUNDS SD EMERGENCY MNGR
&&
GNLocal storm report, Aug 12, 3:38 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
338 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 7 S ROSCOE 45.35N 99.33W
08/12/2006 E0.88 INCH EDMUNDS SD EMERGENCY MNGR
&&
GNLocal storm report, Aug 12, 4:03 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
403 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 4 E KIDDER 45.88N 97.63W
08/12/2006 E0.75 INCH MARSHALL SD PUBLIC
&&
GNLocal storm report, Aug 12, 4:40 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
440 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL MINA 45.44N 98.76W
08/12/2006 E0.75 INCH EDMUNDS SD TRAINED SPOTTER
&&
GNLocal storm report, Aug 12, 5:32 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
532 PM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 5 SW TULARE 44.69N 98.58W
08/12/2006 E60 MPH SPINK SD PUBLIC
&&
GNThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:00 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 30 min |
| Aug 11, 10:32 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 23 min |
| Aug 12, 12:05 AM CDT | Severe Thunderstorm Warning | ABR | Sully | 40 min |
| Aug 12, 11:30 AM CDT | Flood Watch | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 4 more | 25 hr |
| Aug 12, 2:34 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Potter, Walworth | 41 min |
| Aug 12, 3:01 PM CDT | Severe Thunderstorm Warning | ABR | Faulk, Potter | 44 min |
| Aug 12, 3:07 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 38 min |
| Aug 12, 3:18 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 27 min |
| Aug 12, 3:21 PM CDT | Severe Thunderstorm Warning | ABR | Marshall | 24 min |
| Aug 12, 3:42 PM CDT | Severe Thunderstorm Warning | ABR | Faulk | 48 min |
| Aug 12, 5:03 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 42 min |
| Aug 12, 5:50 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 25 min |
Nearby
Flash Flood Warnings in South Dakota, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.